Alert archive / Wyoming / Flood Watches in 2014

Flood Watch 2, NWS Cheyenne, WY

May 7, 2014Albany County, Wyoming

NWS Cheyenne, WY issued this flood watch at May 7, 2014, 10:07 AM MDT for Albany County, Wyoming. It took effect at May 8, 2014, 6:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 7, 2014, 10:07 AM MDT (16:07 UTC)
In effect from
May 8, 2014, 6:00 PM MDT
Expired
May 8, 2014, 10:07 AM MDT
In force
Issued by
NWS Cheyenne, WY
Flood severity
None

County Albany County, WY

The radar

The Cheyenne radar (KCYS), 95 km from the middle of the area, began a volume at 16:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 4.1 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2014-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2014-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
553 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
323 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

967 
WGUS65 KCYS 071607
FFACYS

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHEYENNE WY
1007 AM MDT WED MAY 7 2014

...THUNDERSTORMS MAY PRODUCE FLASH FLOODING TODAY AND TONIGHT...

...FLOODING POSSIBLE ALONG THE LARAMIE RIVER IN CENTRAL ALBANY
COUNTY THIS WEEKEND... 

.A SPRING STORM SYSTEM WILL MOVE ACROSS THE REGION TODAY AND
TONIGHT. THUNDERSTORMS WILL DEVELOP AHEAD OF THIS SYSTEM THIS
AFTERNOON. SOME THUNDERSTORMS MAY BECOME SEVERE...CAPABLE OF
PRODUCING LARGE HAIL AND HEAVY RAINS. SEVERAL INCHES OF RAIN FELL
OVER PORTIONS OF THE FLASH FLOOD WATCH AREA LAST EVENING...MAKING
THESE AREAS SUSCEPTIBLE TO FLASH FLOODING TODAY AND TONIGHT
SHOULD MORE HEAVY RAIN FALL OVER THE SAME AREAS. THUNDERSTORM
ACTIVITY WILL DIMINISH THIS EVENING BUT WIDESPREAD MODERATE RAIN
WILL CONTINUE OVERNIGHT. THIS ADDITIONAL RAIN MAY ALSO POSE A
FLASH FLOODING THREAT.

RECENT WARM TEMPERATURES HAVE ALSO GIVEN WAY TO CONSIDERABLE SNOW
MELT IN THE SNOWY RANGE. THIS HAS RESULTED IN RISING WATER LEVELS
ALONG THE LARAMIE RIVER IN CENTRAL ALBANY COUNTY. ALTHOUGH COOLER
WEATHER IS EXPECTED AFTER TODAY...ONE MORE DAY OF TEMPERATURES IN
THE UPPER 50S BELOW 8000 FEET COMBINED WITH THE POTENTIAL FOR
ADDITIONAL PRECIPITATION WILL RESULT IN CONTINUED RIVER RISES.

WYZ115-080400-
/O.NEW.KCYS.FA.A.0002.140509T0000Z-140511T1200Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARAMIE VALLEY-
INCLUDING THE CITY OF...LARAMIE
1007 AM MDT WED MAY 7 2014

...FLOOD WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF SOUTHEAST WYOMING...INCLUDING THE 
  FOLLOWING AREA...LARAMIE VALLEY. 

* FROM THURSDAY EVENING THROUGH SUNDAY MORNING. 

* RECENT SNOW MELT IS RESULTING IN RISING WATER LEVELS ALONG THE
  LARAMIE RIVER. NEW LIQUID PRECIPITATION AMOUNTS OF UP TO A HALF
  INCH THROUGH THURSDAY MORNING WILL ALLOW THIS TREND TO CONTINUE.
  RIVER FORECASTS INDICATE FLOOD STAGE COULD BE REACHED BY THIS
  WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

NEZ020-021-054-055-WYZ119-080400-
/O.CON.KCYS.FF.A.0001.140507T1800Z-140508T1200Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BANNER-MORRILL-KIMBALL-CHEYENNE-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY...BURNS...CARPENTER...ALBIN...PINE BLUFFS
1007 AM MDT WED MAY 7 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF WESTERN NEBRASKA AND SOUTHEAST WYOMING...INCLUDING 
  THE FOLLOWING AREAS...IN WESTERN NEBRASKA...BANNER... 
  CHEYENNE...KIMBALL AND MORRILL. IN SOUTHEAST WYOMING...EAST 
  LARAMIE COUNTY. 

* THROUGH LATE TONIGHT

* SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY THIS
  AFTERNOON. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING
  SEVERAL INCHES OF RAIN IN A SHORT PERIOD OF TIME THIS AFTERNOON
  AND EVENING. SEVERAL INCHES OF RAIN ALREADY FELL OVER PORTIONS
  OF THE WATCH AREA LAST EVENING...MAKING THE AREA MORE
  SUSCEPTIBLE TO FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

CLH
4 follow-up statements
800 
WGUS65 KCYS 072122
FFACYS

FLOOD WATCH
NATIONAL WEATHER SERVICE CHEYENNE WY
322 PM MDT WED MAY 7 2014

...THUNDERSTORMS MAY PRODUCE FLASH FLOODING TODAY AND TONIGHT FOR
EXTREME SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE...

...FLOODING POSSIBLE ALONG THE LARAMIE RIVER IN CENTRAL ALBANY
COUNTY THIS WEEKEND...

.A POTENT SPRING STORM SYSTEM WILL MOVE FROM THE CENTRAL ROCKIES
NORTHEAST ACROSS NEBRASKA TONIGHT. THUNDERSTORMS WILL DEVELOP AHEAD
OF THIS SYSTEM THIS AFTERNOON. SOME THUNDERSTORMS MAY BECOME 
SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND HEAVY RAIN. SEVERAL
INCHES OF RAIN FELL OVER PORTIONS OF THE FLASH FLOOD WATCH AREA
TUESDAY EVENING...MAKING THESE AREAS SUSCEPTIBLE TO FLASH FLOODING
SHOULD MORE HEAVY RAIN FALL OVER THE SAME AREAS. THUNDERSTORM
ACTIVITY WILL DIMINISH THIS EVENING BUT WIDESPREAD MODERATE RAIN
WILL CONTINUE OVERNIGHT. THIS ADDITIONAL RAIN MAY ALSO POSE A FLASH
FLOODING THREAT.

RECENT WARM TEMPERATURES HAVE ALSO GIVEN WAY TO CONSIDERABLE SNOW
MELT IN THE SNOWY RANGE. THIS HAS RESULTED IN RISING WATER LEVELS
ALONG THE LARAMIE RIVER IN CENTRAL ALBANY COUNTY. ALTHOUGH COOLER
TEMPERATURES ARE EXPECTED AFTER TODAY...TEMPERATURES IN THE UPPER
50S BELOW 8000 FEET THIS AFTERNOON COMBINED WITH THE POTENTIAL FOR
ADDITIONAL PRECIPITATION WILL RESULT IN CONTINUED RIVER RISES.

NEZ020-021-054-055-WYZ119-081200-
/O.CON.KCYS.FF.A.0001.000000T0000Z-140508T1200Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BANNER-MORRILL-KIMBALL-CHEYENNE-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY...BURNS...CARPENTER...ALBIN...PINE BLUFFS
322 PM MDT WED MAY 7 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF WESTERN NEBRASKA AND SOUTHEAST WYOMING...INCLUDING 
  THE FOLLOWING AREAS...IN WESTERN NEBRASKA...BANNER... 
  CHEYENNE...KIMBALL AND MORRILL. IN SOUTHEAST WYOMING...EAST 
  LARAMIE COUNTY. 

* THROUGH LATE TONIGHT

* SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON. SOME
  OF THESE STORMS WILL BE CAPABLE OF PRODUCING SEVERAL INCHES OF
  RAIN IN A SHORT PERIOD OF TIME LATE THIS AFTERNOON AND EVENING.
  SEVERAL INCHES OF RAIN ALREADY FELL OVER PORTIONS OF THE WATCH
  AREA TUESDAY EVENING...MAKING THE AREA MORE SUSCEPTIBLE TO FLASH
  FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

WYZ115-081200-
/O.CON.KCYS.FA.A.0002.140509T0000Z-140511T1200Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARAMIE VALLEY-
INCLUDING THE CITY OF...LARAMIE
322 PM MDT WED MAY 7 2014

...FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
LATE SATURDAY NIGHT...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST WYOMING...INCLUDING THE FOLLOWING 
  AREA...LARAMIE VALLEY. 

* FROM THURSDAY EVENING THROUGH LATE SATURDAY NIGHT

* RECENT SNOW MELT IS RESULTING IN RISING WATER LEVELS ALONG THE
  LARAMIE RIVER. ADDITIONAL LIQUID PRECIPITATION AMOUNTS OF A HALF
  TO THREE-QUARTERS OF AN INCH THROUGH THURSDAY MORNING WILL
  ALLOW THIS TREND TO CONTINUE. RIVER FORECASTS INDICATE FLOOD
  STAGE COULD BE REACHED BY THIS WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

JAMSKI/HAMMER
230 
WGUS65 KCYS 080206
FFACYS

FLOOD WATCH
NATIONAL WEATHER SERVICE CHEYENNE WY
806 PM MDT WED MAY 7 2014

...FLOODING POSSIBLE ALONG THE LARAMIE RIVER IN CENTRAL ALBANY
COUNTY THIS WEEKEND...

RECENT WARM TEMPERATURES HAVE GIVEN WAY TO CONSIDERABLE SNOW MELT
IN THE SNOWY RANGE. THIS HAS RESULTED IN RISING WATER LEVELS ALONG
THE LARAMIE RIVER IN CENTRAL ALBANY COUNTY. ALTHOUGH COOLER
TEMPERATURES ARE EXPECTED AFTER TODAY...TEMPERATURES IN THE UPPER
50S BELOW 8000 FEET THIS AFTERNOON COMBINED WITH THE POTENTIAL FOR
ADDITIONAL PRECIPITATION WILL RESULT IN CONTINUED RIVER RISES.

NEZ020-021-054-055-WYZ119-080315-
/O.CAN.KCYS.FF.A.0001.000000T0000Z-140508T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BANNER-MORRILL-KIMBALL-CHEYENNE-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY...BURNS...CARPENTER...ALBIN...PINE BLUFFS
806 PM MDT WED MAY 7 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF WESTERN NEBRASKA AND
SOUTHEAST WYOMING HAS BEEN CANCELLED. ALTHOUGH WIDESPREAD LIGHT TO
MODERATE RAIN WILL FALL OVER MUCH OF THE SOUTHERN PANHANDLE THROUGH
THURSDAY MORNING...RAINFALL RATES ARE NOT EXPECTED TO BE HIGH
ENOUGH TO CAUSE FLASH FLOODING.

$$

WYZ115-081200-
/O.CON.KCYS.FA.A.0002.140509T0000Z-140511T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARAMIE VALLEY-
INCLUDING THE CITY OF...LARAMIE
806 PM MDT WED MAY 7 2014

...FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
LATE SATURDAY NIGHT...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST WYOMING...INCLUDING THE FOLLOWING 
  AREA...LARAMIE VALLEY. 

* FROM THURSDAY EVENING THROUGH LATE SATURDAY NIGHT

* RECENT SNOW MELT IS RESULTING IN RISING WATER LEVELS ALONG THE
  LARAMIE RIVER. ADDITIONAL LIQUID PRECIPITATION AMOUNTS OF A HALF
  TO THREE-QUARTERS OF AN INCH THROUGH THURSDAY MORNING WILL ALLOW
  THIS TREND TO CONTINUE. RIVER FORECASTS INDICATE FLOOD STAGE
  COULD BE REACHED BY THIS WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

FINCH
036 
WGUS65 KCYS 081007
FFACYS

FLOOD WATCH
NATIONAL WEATHER SERVICE CHEYENNE WY
407 AM MDT THU MAY 8 2014

...MINOR FLOODING POSSIBLE ALONG THE LARAMIE RIVER IN CENTRAL
ALBANY COUNTY THIS WEEKEND...

RECENT WARM TEMPERATURES HAVE GIVEN WAY TO CONSIDERABLE SNOW MELT
IN THE SNOWY RANGE. THIS HAS RESULTED IN RISING WATER LEVELS
ALONG THE LARAMIE RIVER IN CENTRAL ALBANY COUNTY. 

WYZ115-082300-
/O.CON.KCYS.FA.A.0002.140509T0000Z-140511T1200Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARAMIE VALLEY-
INCLUDING THE CITY OF...LARAMIE
407 AM MDT THU MAY 8 2014

...FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE
SATURDAY NIGHT...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST WYOMING...INCLUDING THE FOLLOWING 
  AREA...LARAMIE VALLEY. 

* FROM THIS EVENING THROUGH LATE SATURDAY NIGHT

* RECENT SNOW MELT IS RESULTING IN RISING WATER LEVELS ALONG THE
  LARAMIE RIVER. THE RIVER COULD APPROACH MINOR FLOOD STAGE THIS
  WEEKEND.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
LIEBL
492 
WGUS65 KCYS 081607
FFACYS

FLOOD WATCH
NATIONAL WEATHER SERVICE CHEYENNE WY
1007 AM MDT THU MAY 8 2014

WYZ115-081715-
/O.CAN.KCYS.FA.A.0002.140509T0000Z-140511T1200Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARAMIE VALLEY-
INCLUDING THE CITY OF...LARAMIE
1007 AM MDT THU MAY 8 2014

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR AREAS NEAR THE LARAMIE RIVER IN ALBANY COUNTY
HAS BEEN CANCELLED. LIQUID PRECIPITATION AMOUNTS OVER THE PAST 24
HOURS WERE LESS THAN EXPECTED IN THESE AREAS. MOUNTAIN SNOW MELT
HAS ALSO BEEN SLOWED DUE TO COLDER TEMPERATURES. AS A RESULT THE
LARAMIE RIVER AT LARAMIE IS NO LONGER EXPECTED TO REACH FLOOD
STAGE THROUGH THE WEEKEND. 

$$

HAMMER

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this flood watch went out at May 7, 6:31 AM MDT, 3 hours 36 minutes earlier.

Area forecast discussion, May 7, 6:31 AM MDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
631 AM MDT WED MAY 7 2014

.UPDATE...
ISSUED AT 602 AM MDT WED MAY 7 2014

WILL ADD SOME FOG TO THE FORECAST GRIDS THROUGH MID MORNING. FOG
HAS FORMED MAINLY ALONG THE LEADING EDGE OF A COLD FRONT THIS
MORNING...GENERALLY FROM LARAMIE TO CHEYENNE TO KIMBALL. SOME
LOCALLY DENSE FOR IS POSSIBLE. THE FOG SHOULD LIFT INTO A STRATUS
DECK BY MID MORNING.

ALSO OF NOTE IS THE 06Z MODEL RUNS. BOTH THE NAM AND GFS PUSH THE
SURFACE COLD FRONT ABOUT 30 TO 40 MILES FARTHER SOUTH THAN THE 00Z
RUNS. THE IMPLICATIONS OF THIS ARE MANY. FIRST...THIS WILL SHIFT
THE SEVERE THREAT SLIGHTLY SOUTHWARD...AND WILL GREATLY REDUCE THE
THREAT FOR TORNADIC ACTIVITY IN THE CWA THIS AFTERNOON. WILL STILL
HAVE TO KEEP AN EYE ON THE LOCATION OF THE SURFACE FRONT THIS
AFTERNOON...BUT LOOKS LIKE THE MAIN TORNADO THREAT WILL BE JUST
SOUTH OF THE NEBRASKA BORDER. THE OTHER IMPACT WILL BE ON SNOW
AMOUNTS. A DEEPER COLD BOUNDARY LAYER IS MORE FAVORABLE FOR RAIN
CHANGING TO SNOW TONIGHT. IT MAY BE JUST COLD ENOUGH GIVEN HIGH
PRECIPITATION RATES FOR A GOOD DEAL OF SNOW ACCUMULATIONS...WITH
SNOW ADVISORIES AND WINTER STORM WARNINGS A MUCH GREATER
LIKELIHOOD TONIGHT INTO THURSDAY MORNING. MODELS ARE ALSO SLOWER WITH
THE DEPARTURE OF THIS SYSTEM WITH COULD ALSO INCREASE SNOW
ACCUMULATIONS. LATEST OBSERVATIONS ACROSS NORTHEAST WYOMING
SHOWING TEMPERATURES IN THE LOWER TO MIDDLE 30S...SO THE 06Z MODEL
RUNS MAY BE ON TO SOMETHING.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 445 AM MDT WED MAY 7 2014

WOW...LOTS OF WEATHER CONCERNS TODAY...FROM RIVER FLOODING TO
FLASH FLOODING...TO SEVERE THUNDERSTORMS WITH TORNADOES POSSIBLE...
TO THE POTENTIAL FOR HEAVY SNOW TONIGHT. THIS MORNING WILL BE
RELATIVELY QUIET WITH SHOWERS DEVELOPING AS AN UPPER LEVEL SYSTEM
APPROACHES AND COULD SEE A FEW THUNDERSTORMS BY LATER THIS
MORNING. THE MAIN CHANCES FOR THUNDERSTORMS WILL HOLD OFF UNTIL
THIS AFTERNOON. THERE IS A HIGH PROBABILITY FOR SOME OF THESE
THUNDERSTORMS TO BECOME SEVERE...MAINLY OVER FAR SOUTHEAST WYOMING
AND INTO NEBRASKA PANHANDLE. OF COURSE ALL THIS IS PREDICATED ON
THE EXACT TRACK OF THE UPPER LEVEL LOW.

AT THIS TIME IT APPEARS THERE WILL BE SUFFICIENT UPPER LEVEL
FORCING AND MID LEVEL INSTABILITY FOR SEVERE THUNDERSTORMS. INTO
THE SOUTHERN NEBRASKA PANHANDLE...MODELS SHOWING MOST UNSTABLE
CAPE VALUES  2000 J/KG ALONG AND JUST NORTH OF A STALLED
FRONTAL BOUNDARY. ALSO LOOKING AT 50 TO 60 KTS OF BULK SHEAR WHICH
IS MORE THAN ENOUGH FOR ROTATING SUPERCELL THUNDERSTORMS. ASSUMING
THE FRONT IS LOCATED NEAR THE INTERSTATE 80 CORRIDOR...SHOULD SEE
STORMS FIRE NEAR THE BOUNDARY AND THEN LIFT NORTHWARD UNDER STRONG
SOUTHERN MIDLEVEL WINDS. NOT 100 PERCENT CONFIDENT ON THE EXACT
LOCATION OF THE FRONT...BUT IT SHOULD BE BETWEEN INTERSTATE 80 AND
THE COLORADO BORDER. THERE IS THE POSSIBILITY FOR TORNADIC ACTIVITY
ALONG THIS FRONTAL BOUNDARY FROM ABOUT MID AFTERNOON INTO EARLY
EVENING. AIR TEMPERATURES WILL BE RATHER COOL...BUT THAT WILL NOT
NECESSARILY PRECLUDE TORNADO DEVELOPMENT. STRONG LOW LEVEL SHEAR
AND LIFTED CONDENSATION LEVELS ONLY A FEW THOUSAND FEET AGL ARE
FAVORABLE FOR TORNADIC DEVELOPMENT. THE TORNADO THREAT WILL BE
CONFINED TO AREAS ALONG AND NEAR THE BOUNDARY...MAINLY BETWEEN
PINE BLUFF TO KIMBALL TO SIDNEY. ALSO WORTH MENTIONING THE THE
POTENTIAL FOR VERY LARGE HAIL. THE STORM PREDICATION CENTER HAS
HATCHED HAIL FOR STONES UP TO 2 INCHES IN DIAMETER. THIS SEEMS VERY
REASONABLE GIVEN MIDLEVEL CAPE VALUES AND SHEAR PARAMETERS. SHOULD
CAPE VALUES END UP BEING MUCH HIGHER...BASEBALL OR LARGER HAIL
WOULD COME INTO PLAY. ANOTHER THING TO CONSIDER IS FREEZING LEVELS
ARE LOW...SO FALLING HAIL WILL NOT SEE MUCH MELTING. FOR FLASH
FLOOD POTENTIAL IN THE SOUTHERN NEBRASKA PANHANDLE LATER TODAY...
SEE THE HYDROLOGY DISCUSSION BELOW.

LATER TONIGHT THE ATTENTION TURNS TO THE POTENTIAL FOR SNOW...AND
POSSIBILITY HEAVY SNOW. CONFIDENCE NOT HIGH WITH THE CURRENT SNOW
FORECAST AS THERE AREA MORE VARIABLES AT PLAY WITH THIS SPRING
STORM SYSTEM. WHERE AND HOW MUCH SNOW FALLS WILL BE LARGELY
DEPENDENT ONLY A FEW DEGREES DIFFERENCE IN ACTUALLY AIR
TEMPERATURES...AND DEPENDENT ON PRECIPITATION RATES. MODELS HAVE
TRENDED SLIGHTLY COLDER...WHICH MAKES THE POTENTIAL FOR HEAVY SNOW
A GREATER POSSIBILITY...EVEN INTO THE PLAINS IN THE NEBRASKA
PANHANDLE. MODELS SHOWING A PERIOD OF MODERATE RAIN ON THE
BACKSIDE OF THE AREA OF LOW PRESSURE. THIS PRECIPITATION COULD
EASILY WETBULB DOWN TO THE POINT WHERE SNOW ACCUMULATES AS RATES
OF AN INCH OR MORE PER HOUR. THE WARM GROUND WILL INITIALLY MELT
MUCH OF THE SNOW...BUT WITH SEVERAL HOURS OF HIGH SNOW
RATES...SOME PLACE CERTAINLY COULD PUSH SNOW ADVISORY LEVELS...AND
NOT DISCOUNTING WARNING CRITERIA BEING REACHED AT A FEW LOCATIONS.
GIVEN LARGE UNCERTAINTY AND WITH THE THREAT FOR SEVERE WEATHER
INTO EARLY THIS EVENING...DID NOT ISSUE ANY HEADLINES. WILL HAVE
TO SEE WHAT WHAT THE 12 MODEL RUNS SHOW...BUT VERY WELL MAY NEED
WINTER WEATHER HEADLINES AT SOME POINT.

.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 330 AM MDT WED MAY 7 2014

UNSETTLED WEATHER CONTINUES IN THE LONG TERM WITH A PRETTY GOOD
WINTER SYSTEM POSSIBLE SUNDAY INTO MONDAY.

STARTING OFF ON FRIDAY...FAST MOVING SHORTWAVE MOVES THROUGH
NORTHERN PORTIONS OF WYOMING WITH SHOWERS CONTINUING OVER OUR
WESTERN MOUNTAINS. TEMPERATURES LOOK WARM ENOUGH FOR MAINLY RAIN
SHOWERS. WILL NEED TO WATCH THIS FRIDAY AS THE RAIN COULD
EXACERBATE SNOW MELT OVER THE SNOWY AND SIERRA MADRE RANGES.

BY SATURDAY AFTERNOON...A PRETTY STRONG PACIFIC LOW PRESSURE
SYSTEM LOOKS TO MOVE INTO SOUTHERN IDAHO. A FRONTAL BOUNDARY
BEGINS TO SAG SOUTH INTO CENTRAL WYOMING LATE SATURDAY NIGHT AND
ENDS UP DOWN NEAR THE COLORADO/WYOMING BORDER BY SUNDAY MORNING.
PRETTY COLD 700MB TEMPERATURES BEHIND THE FRONT...GFS SHOWING -6
TO -8C 700MB TEMPERATURES ACROSS MOST OF SOUTHEAST WYOMING SUNDAY
MORNING. UPPER SHORTWAVE SUNDAY MORNING TRACKS INTO NORTHERN UTAH
AND ACROSS NORTHERN COLORADO DURING THE DAY SUNDAY. NEW ECMWF VERY
SIMILAR TO THE GFS ON THE TRACK OF THIS SHORTWAVE...IT IS EVEN
COLDER THAN THE GFS THOUGH WITH 700MB TEMPERATURES OF -8 TO -10C
BY SUNDAY AFTERNOON. WENT MUCH COLDER THAN GUIDANCE ON
TEMPERATURES SUNDAY AND BOOSTED POPS OVER GUIDANCE AS WELL.
PROBABLY NOT COLD ENOUGH THOUGH AND LATER SHIFTS WILL NEED TO
LOWER EVEN MORE.

THIS SYSTEM FINALLY PUSHES SOUTHEAST SUNDAY NIGHT INTO MONDAY.
LOOKS LIKE A PRETTY COLD MORNING MONDAY WITH LOWS IN THE 20S FOR
MANY LOCATIONS. SHOULD START TO SEE A REBOUND IN TEMPERATURE
THOUGH MONDAY AFTERNOON AS 700MB TEMPERATURES CLIMB TO ABOVE
FREEZING.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 627 AM MDT WED MAY 7 2014

WIDESPREAD LOW CLOUDS AND FOG THIS MORNING THROUGH AT LEAST 16-17Z
TIME FRAME BEFORE CLOUDS BEGIN TO BREAK UP. LATEST HRRR FORECAST
DOING VERY WELL ON THIS STRATUS AND FOG AND GENERALLY FOLLOWED ITS
GUIDANCE. CONVECTION STILL LOOKS TO BE A GOOD POSSIBILITY THIS
AFTERNOON AND EARLY EVENING. THEN TONIGHT...WITH COLDER
TEMPERATURES...WE SHOULD SEE RAIN TURN OVER TO SNOW WITH IFR/LIFR
RETURNING.

&&

.FIRE WEATHER...
ISSUED AT 408 AM MDT WED MAY 7 2014

NO FIRE WEATHER CONCERNS THROUGH EARLY NEXT WEEK. VERY WET LATER
TODAY THROUGH TONIGHT. RAIN AND SNOW FOR MUCH OF THE AREA. COULD
SEE SNOW ACCUMULATIONS IN SOME PLACES. DRIER FOR FRIDAY AND
SATURDAY WITH A FEW SHOWERS HERE OR THERE...THEN ANOTHER LARGE
STORM SYSTEM POSSIBLE SATURDAY NIGHT AND SUNDAY WITH SNOW
POSSIBLE ESPECIALLY OVER SOUTHEAST WYOMING.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLASH FLOOD WATCH FROM NOON MDT TODAY THROUGH LATE TONIGHT FOR
     WYZ119.

NE...FLASH FLOOD WATCH FROM NOON MDT TODAY THROUGH LATE TONIGHT FOR
     NEZ020-021-054-055.

&&

UPDATE...SML
SHORT TERM...SML
LONG TERM...CLAYCOMB
AVIATION...CLAYCOMB
FIRE WEATHER...SML
Hazardous weather outlook, May 7, 6:02 AM MDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
602 AM MDT WED MAY 7 2014

NEZ002-095-096-WYZ101>117-081215-
DAWES-NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
602 AM MDT WED MAY 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN PORTIONS OF
THE  WESTERN NEBRASKA PANHANDLE...AND MOST OF SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED OVER MUCH OF
SOUTHEAST WYOMING AND FAR NORTHERN PORTIONS OF THE NEBRASKA
PANHANDLE TODAY AND INTO THIS EVENING. BRIEF HEAVY RAIN AND SMALL
HAIL IS POSSIBLE WITH SOME THUNDERSTORMS. THE MAIN THREAT FOR
SEVERE THUNDERSTORMS WILL BE INTO EXTREME SOUTHEAST WYOMING AND
SOUTHERN PORTIONS OF THE NEBRASKA PANHANDLE.

AS A STRONG AREA OF LOW PRESSURE MOVES OUT OF THE CENTRAL ROCKIES
AND INTO THE PLAINS...SNOW ACCUMULATIONS ARE LOOKING MORE LIKELY
TONIGHT INTO THURSDAY MORNING. SEVERAL INCHES OF SNOW MAY OCCUR
ALONG THE PINE RIDGE AS WELL AS ALONG AND EAST OF THE LARAMIE
RANGE IN SOUTHEAST WYOMING. THERE IS STILL MUCH UNCERTAINTY IN HOW
MUCH SNOW ACCUMULATION WILL OCCUR WITH THIS STORM SYSTEM...SO
PLEASE KEEP TUNED TO THE LATEST FORECAST INFORMATION TODAY AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER STORM SYSTEM IS EXPECTED TO IMPACT SOUTHEAST WYOMING AND
THE NEBRASKA PANHANDLE SATURDAY NIGHT AND SUNDAY. SNOW
ACCUMULATIONS WILL ONCE AGAIN BE POSSIBLE...ESPECIALLY ABOVE 5000
FEET.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED
AT THIS TIME.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ003-019>021-054-055-WYZ118-119-081215-
BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
602 AM MDT WED MAY 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER EXTREME
SOUTHEAST WYOMING AND SOUTHERN PORTIONS OF THE NEBRASKA PANHANDLE
THIS AFTERNOON. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH
LARGE HAIL THE MAIN THREAT. HAIL UP TO THE SIZE OF TENNIS BALLS IS
POSSIBLE WITH THE STRONGEST STORMS IN THE SOUTHERN NEBRASKA
PANHANDLE. THERE IS ALSO A SMALL POTENTIAL FOR TORNADOES...MAINLY
SOUTH OF INTERSTATE 80 IN THE SOUTHERN NEBRASKA PANHANDLE.
THUNDERSTORMS MAY ALSO PRODUCE FLASH FLOODING INTO PORTIONS OF THE
SOUTHERN NEBRASKA PANHANDLE AND EASTERN LARAMIE COUNTY IN
SOUTHEAST WYOMING. A FLASH FLOOD WATCH IS IN EFFECT THIS AFTERNOON
AND TONIGHT.

AS A STRONG AREA OF LOW PRESSURE MOVES OUT OF THE CENTRAL ROCKIES
AND INTO THE PLAINS...SNOW ACCUMULATIONS ARE LOOKING MORE LIKELY
TONIGHT INTO THURSDAY MORNING. RAIN IS EXPECTED TO CHANGE TO SNOW
OVER MUCH OF THE SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE
TONIGHT AND SNOW MAY CONTINUE INTO THURSDAY MORNING. SEVERAL
INCHES OF SNOW MAY OCCUR ALONG AND EAST OF THE LARAMIE RANGE IN
SOUTHEAST WYOMING...INCLUDING PORTIONS OF THE NEBRASKA PANHANDLE.
THERE IS STILL MUCH UNCERTAINTY IN HOW MUCH SNOW ACCUMULATION WILL
OCCUR WITH THIS STORM SYSTEM...SO PLEASE KEEP TUNED TO THE LATEST
FORECAST INFORMATION TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER STORM SYSTEM IS EXPECTED TO IMPACT SOUTHEAST WYOMING AND
THE NEBRASKA PANHANDLE SATURDAY NIGHT AND SUNDAY. SNOW
ACCUMULATIONS WILL ONCE AGAIN BE POSSIBLE...ESPECIALLY ABOVE 5000
FEET.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS LIKELY THIS
AFTERNOON INTO EARLY THIS EVENING FOR EXTREME SOUTHEAST WYOMING
AND THE SOUTHERN NEBRASKA PANHANDLE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

LIEBL

In the hours before

Special weather statement, May 7, 6:32 AM MDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
632 AM MDT WED MAY 7 2014

WYZ115>119-071400-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...LARAMIE...VEDAUWOO...BUFORD...
PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE...
BURNS...CARPENTER...ALBIN...PINE BLUFFS
632 AM MDT WED MAY 7 2014

AN AREA OF FOG HAS FORMED OVER FAR SOUTHEAST WYOMING...MAINLY OVER
LARAMIE COUNTY AND SOUTHERN ALBANY COUNTY. THIS INCLUDES ALONG
INTERSTATE 80 BETWEEN BETWEEN PINE BLUFFS AND LARAMIE. MOTORIST
ALONG THIS STRETCH OF INTERSTATE CAN EXPECT LOCALLY DENSE FOG
WITH VISIBILITIES REDUCES TO LESS THAN ONE QUARTER MILE. THE FOG
IS EXPECTED TO LIFT BY MID MORNING.

LIEBL
Special weather statement, May 7, 6:33 AM MDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
633 AM MDT WED MAY 7 2014

WYZ115>119-071400-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...LARAMIE...VEDAUWOO...BUFORD...
PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE...
BURNS...CARPENTER...ALBIN...PINE BLUFFS
633 AM MDT WED MAY 7 2014

AN AREA OF FOG HAS FORMED OVER FAR SOUTHEAST WYOMING...MAINLY OVER
LARAMIE COUNTY AND SOUTHERN ALBANY COUNTY. THIS INCLUDES ALONG
INTERSTATE 80 BETWEEN BETWEEN PINE BLUFFS AND LARAMIE. MOTORIST
ALONG THIS STRETCH OF INTERSTATE CAN EXPECT LOCALLY DENSE FOG
WITH VISIBILITIES REDUCED TO LESS THAN ONE QUARTER MILE. THE FOG
IS EXPECTED TO LIFT BY MID MORNING.

LIEBL

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 6:02 PM MDTSpecial Weather StatementCYSConverse43 min
May 6, 6:30 PM MDTSevere Thunderstorm WarningCYSLaramie45 min
May 6, 6:44 PM MDTSpecial Weather StatementCYSConverse46 min
May 6, 7:30 PM MDTSevere Thunderstorm WarningCYSConverse45 min
May 6, 8:20 PM MDTSpecial Weather StatementCYSLaramie40 min
May 6, 9:11 PM MDTSevere Thunderstorm WarningCYSLaramie49 min
May 6, 10:02 PM MDTSpecial Weather StatementCYSNiobrara43 min
May 6, 11:00 PM MDTSpecial Weather StatementCYSNiobrara30 min
May 6, 11:41 PM MDTSpecial Weather StatementCYSNiobrara34 min
May 7, 3:45 AM MDTFlash Flood WatchCYSLaramie16 hr
May 7, 11:56 AM MDTSpecial Weather StatementCYSAlbany49 min
May 7, 12:09 PM MDTSpecial Weather StatementCYSAlbany51 min
May 7, 2:49 PM MDTSpecial Weather StatementCYSLaramie26 min
May 7, 3:04 PM MDTWinter Weather AdvisoryCYSNiobrara19 hr
May 7, 3:18 PM MDTSpecial Weather StatementCYSLaramie27 min
May 7, 3:37 PM MDTSevere Thunderstorm WarningCYSLaramie38 min
May 7, 4:15 PM MDTSevere Thunderstorm WarningCYSLaramie45 min

Nearby

Flood Watches in Wyoming, 2014Every flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.